Alert archive / Indiana / River Flood Warnings in 2009

River Flood Warning 172, NWS Indianapolis, IN

October 8, 2009Jackson County, Lawrence County, Washington County, Indiana

NWS Indianapolis, IN issued this river flood warning at Oct 8, 2009, 11:00 AM EDT for Jackson County, Lawrence County, Washington County, Indiana. It took effect at Oct 9, 2009, 2:20 PM EDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2009, 11:00 AM EDT (15:00 UTC)
In effect from
Oct 9, 2009, 2:20 PM EDT
Expired
Oct 10, 2009, 10:54 AM EDT
In force
21 hr
Issued by
NWS Indianapolis, IN
Flood severity
Minor

Counties Jackson County, IN, Lawrence County, IN, Washington County, IN

The radar

The Louisville radar (KLVX), 93 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point East Fork White River near Seymour (SERI3). The gauge peaked at 11.77 ft at Oct 10, 2009, 5:00 AM EDT.

actionminormoderate5101510/0810/0910/1010/11
Action stage
8 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03365500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Oct 8, 7:14 AM EDT, 3 hours 46 minutes earlier.

Area forecast discussion, Oct 8, 7:14 AM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
714 AM EDT THU OCT 8 2009

.AVIATION...DISCUSSION FOR THE 08/1200Z TAFS.

FLYING CONDITIONS WL BECOME INCREASINGLY POOR THRU THIS TAF PD...AS
POTENT SYSTEM APPROACHES THE TERMINALS. INITIAL WAVE OF SHOWERS HAS
BEGUN AT HUF...AND WL REACH THE REST OF THE SITES WITHIN THE FIRST
COUPLE OF HOURS OF THE PD. CIGS LOOK TO DROP STEADILY FM VFR INTO
MVFR BY EARLY AFTN ACRS ALL SITES AS RAINFALL CONTINUES TO DEVELOP
AND MOVE THROUGH THE AREA.

HEAVIER RAINFALL XPCTD LATE THIS AFTN THRU THE OVRNGT HOURS AS UPR
WAVE APPROACHES...FEEDING ON TROPICAL PLUME EVIDENT IN H20 VAPOR SAT
PIX. AS PROFILES BECOME PSEUDOTROPICAL AND SATURATED
THROUGHOUT...CIGS WL LOWER INTO IFR CAT...W/ PDS OF HVY RAIN AND
POSS IFR VSBYS.

ALTHOUGH INSTABILITY WL BE LIMITED...W/ SUCH STRONG FORCING...TS WL
BE PSBL...BUT ISOL AND DIFFICULT TO PIN DOWN. AS SUCH...WL INCLUDE
CB AT ALL SITES AFT ABOUT 17-18Z.

&&

.PREVIOUS DISCUSSION.../ISSUED 519 AM EDT THU OCT 8 2009/

THE MAIN CONCERN OF FORECAST PERIOD IS IN THE SHORT TERM AS HEAVY
RAINFALL EVENT BEGINS. RADAR MOSAIC IS ALREADY SHOWING SCATTERED
SHOWERS ACROSS SOUTHERN CWA...AND ANOTHER PUSH OF PRECIP PROGGED FOR
CENTRAL CWA RIGHT BEHIND IT. SO...ANTICIPATE ACTIVITY TO BECOME MORE
WIDESPREAD OVER THE NEXT SEVERAL HOURS. CURRENT WV IMAGERY IS
DISPLAYING A LARGE PLUME OF MOISTURE FROM THE SOUTHERN PLAINS THRU
MISSOURI VALLEY. A FLOOD WATCH IS STILL IN EFFECT THIS AFTERNOON
THRU TOMORROW MORNING.

MODELS IN MUCH BETTER AGREEMENT TONIGHT COMPARED TO THE LAST
SEVERAL RUNS. NOW ABLE TO PINPOINT HEAVIEST BAND ACROSS SOUTHERN
CWA. HPC GUIDANCE HINTING AT TOTAL RAINFALL AMOUNTS OF 3 TO 5
INCHES SOUTH OF I-70...AND 2 TO 3 INCHES NORTH OF I-70. FORECAST
SOUNDINGS ARE STILL INDICATING PWATS AOA 2 INCHES...AND STRONG
ISENTROPIC LIFT AND LLJ WILL BE CONDUCIVE TO A HEAVY RAINFALL
EVENT. LOOKS LIKE BEST LIFT WILL ACTUALLY BE OVER CENTRAL IN.

PRECIP EXPECTED TO END FROM NORTH TO SOUTH DURING EARLY MORNING
HOURS SAT. HIGH PRESSURE WILL THEN BUILD IN BEHIND IT BRINGING A
FEW DAYS OF CALM WX BEFORE THE NEXT SYSTEM MOVES IN ON MON.

TEMPS...DROPPED HIGHS A BIT OVER SOUTHERN CWA FOR TODAY. RAIN
CAME IN A FEW HOURS EARLIER THAN EXPECTED OVER THIS AREA...AND
JUST DON/T THINK IT WILL HAVE ENOUGH TIME TO REACH UPPER 60S TODAY...
THINKING MORE MID 60S. MODELS STILL IN TERRIBLE AGREEMENT FOR
TONIGHT/S LOWS. NAM IS NOT HANDLING CLOUD COVER WELL...AND IS TOO
LOW WITH NUMBERS IN THE MID 40S. SO...LEANED TOWARD GFS AND 50S.
BOTH MODELS COME INTO AGREEMENT STARTING WITH TOMORROW/S HIGHS AND
STAY IN AGREEMENT FOR THE NEXT FEW DAYS. BOTH HAVE A GOOD HANDLE
ON THE RADIATIONAL COOLING TOMORROW NIGHT...WITH TEMPS PLUNGING
INTO THE 40S.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM THIS AFTERNOON THROUGH FRIDAY AFTERNOON FOR
INZ021-028>031-035>049-051>057-060>065-067>072.

&&

PUBLIC...TDUD
AVIATION...NIELD
Hazardous weather outlook, Oct 8, 8:11 AM EDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
811 AM EDT THU OCT 8 2009

INZ021-028>031-035>049-051>057-064-065-072-091000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-BARTHOLOMEW-DECATUR-JENNINGS-
811 AM EDT THU OCT 8 2009

...FLOOD WATCH IN EFFECT FOR THIS AFTERNOON THROUGH FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

A FLOOD WATCH IS IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY.
RAIN WILL BE HEAVY AT TIMES POSSIBLY CREATING
FLOODING...ESPECIALLY ON SOME CREEKS AND STREAMS.

ISOLATED THUNDERSTORMS ARE POSSIBLE LATER TODAY. NO SEVERE
THUNDERSTORMS ARE EXPECTED...BUT LIGHTNING CAN BE A THREAT WITH
ANY THUNDERSTORM THAT DOES FORM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FLOOD WATCH WILL CONTINUE ON FRIDAY. MORE HEAVY RAIN IS
EXPECTED. THE RAINFALL COULD RESULT IN SOME CREEKS AND STREAMS
FLOODING THROUGH EARLY NEXT WEEK.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH FRIDAY MORNING. NO
SEVERE THUNDERSTORMS ARE EXPECTED...BUT LIGHTNING CAN BE A THREAT
WITH ANY THUNDERSTORMS THAT FORM.

FROST IS LIKELY BY NEXT TUESDAY AND SOME COULD EXPERIENCE A HARD
FREEZE EITHER NEXT TUESDAY OR WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060>063-067>071-091000-
SULLIVAN-GREENE-MONROE-BROWN-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
811 AM EDT THU OCT 8 2009

...FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

A FLOOD WATCH IS IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY.
RAIN WILL BE HEAVY AT TIMES POSSIBLY CREATING
FLOODING...ESPECIALLY ON SOME CREEKS AND STREAMS.

THUNDERSTORM ACTIVITY IS POSSIBLE TODAY AND TONIGHT. PRESENT
INDICATIONS ARE THAT A FEW OF THE STORMS MAY BE SEVERE LATE THIS
AFTERNOON AND TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS THE
MAIN THREAT. LIGHTNING CAN BE A THREAT WITH ANY THUNDERSTORM THAT
DOES FORM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FLOOD WATCH WILL CONTINUE ON FRIDAY. MORE HEAVY RAIN IS
EXPECTED. THE RAINFALL COULD RESULT IN SOME CREEKS AND STREAMS
FLOODING THROUGH EARLY NEXT WEEK.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH FRIDAY MORNING. NO
SEVERE THUNDERSTORMS ARE EXPECTED...BUT LIGHTNING CAN BE A THREAT
WITH ANY THUNDERSTORMS THAT FORM.

FROST IS LIKELY BY NEXT TUESDAY AND SOME COULD EXPERIENCE A HARD
FREEZE EITHER NEXT TUESDAY OR WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE FROM LATE THIS AFTERNOON INTO
TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 11:00 AM EDTRiver Flood WarningINDShelby24 hr
Oct 8, 11:00 AM EDTRiver Flood WarningINDBartholomew, Jackson24 hr
Oct 8, 11:00 AM EDTRiver Flood WarningINDLawrence, Martin48 hr
Oct 8, 11:00 AM EDTRiver Flood WarningINDLawrence, Martin48 hr
Oct 8, 11:00 AM EDTRiver Flood WarningINDLawrence, Martin48 hr
Oct 8, 11:00 AM EDTRiver Flood WarningINDJackson, Lawrence, Washington8 days
Oct 8, 11:00 AM EDTRiver Flood WarningINDGreene, Owen24 hr
Oct 8, 11:00 AM EDTRiver Flood WarningINDDaviess, Greene, Knox48 hr
Oct 8, 11:00 AM EDTRiver Flood WarningINDDaviess, Greene, Knox48 hr
Oct 8, 11:00 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike48 hr
Oct 8, 11:00 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike4 days
Oct 8, 11:00 AM EDTRiver Flood WarningINDGibson, Knox3 days

Nearby

River Flood Warnings in Indiana, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.